Avatar universal
OXYCONTIN
WHAT ARE THE EFFECTS IF I CUT 1 OXYCONTIN IN HALF AND TAKE IT AND THEN TAKE THE OTHER HALF 6 HRS LATER? (VERSUS 1 EVERY 12 HRS).  THANKS IN ADVANCE FOR ANSWER.
Cancel
16 Answers
Page 1 of 1
Avatar universal
If you're oxycodone tolerant, it shouldn't be too bad. Cutting it in half will make it release more oxycodone/ there by not lasting as long. In addition as your body gets used to the increase, you will need more to get the same effect. After bitting up my oc's into 1/4's for a week, a whole one seemed lame.  In the long run, it's bad news.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
your better off to take them whole if you can, and only bite them or cut them when your hurting realy bad, it will make you have withdraws and sweets at night after crhshing them for about a month,, how many mgs are you on?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Don't ever break the capsule in half!  The capsule has a special time released system that must be swallowed whole, otherwise you may get too high a concentration if the capsule is not intact.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
its not a even a capsule, its a round tab, you dont even know what your talking about, if u eat a half of a 20mg oxy, its just like eating 2 percocet. and you dont have to wait 45 min befor it starts working.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
d
beware of imus3,he is WRONG in telling you to bite your pills...Very dangerous!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
According to the manufacturer:
Breaking, chewing, etc will cause all the medicine to be released at once, eliminating the timed-release advantage and causing potentially toxic results.
see: http://www.pslgroup.com/dg/968A.htm
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Joe
I know a lot of people who are very very hooked on oc's and they pay a lot of money for them(25-40 dollers for a 40 mg.)and they lick the time seal off and crush it then they snort it. they get in a good mood for a while then a bad mood. when they don't have them they don't do NOTHING at all just moan and ***** all day about how much pain there in. they try to borrow money off eveyone and anyone. some of them don't bother with oc's no more becuse they are booting bags of herion, they say it is the same thing only cheeper(10-15/per bag)when i look at them fiend for them i'm glad i never started but i also feel bad for those who did.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Deb
My Dr. started me out on 40mg. and has since raised it to 80mg twice a day. I've been taking these for about 4 months now, am I addicted???????? When the 80's stop working or I get immune to them, what's next? What do I take then? I don't know what to do.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
You may not be addicted but are surely physically dependant.  Tolerance continues to grow with narcotics, hence the need for ever increasing dosages for the same effect.  Without knowing what you are taking the narcotics to treat, it is impossible to advise you what alternatives or future treatment are available and advisable.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
the effect will be much reduced
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Hi everyone, I am posting this same message on every Oxycontin forum I can find..........

Hi
I'm new to these forums, due unfortunately to the worst weekend of my entire life.
This drug (Oxycontin is a monster!!!! Get off it as soon as you can.
I have suffered chronic back pain for the past 10 months. The pain is almost unbearable at times.
After all else failed, my GP prescribed me 40mg oxycontin daily.
Wonder of wonders!!! they worked and I was almost pain free for a couple of weeks.
After 6 weeks, they didn't work so well, and I was on the brink of going back to the GP to have my dose increased.
A few wees ago, I ran out and ordered an emergency prescription.
Cutting a very long story short, my husband forgot to pick up the prescription so I had to wait and go without the drug all weekend.
Within 24 hours I was shaking, couldn't breathe, coughing, shivers chills the lot.
Basically, I realised I was suffering withdrawal symptoms.
I had the worst weekend of my life and have never felt so ill.
If I had an oxycontin in the house, I would have taken the damn thing to make me feel better and for these awful symptoms to go away.
While checking the withdrawal symptoms for the monster drug, I came across an old forum linked to this site, full of what I can only describe as a forum of ' lost souls'
Mostly all very genuine people like me, normal housewives, and husbands who were not drug abusers, but given oxycontin for genuine back pain.
They were all pitifully addicted to this drug and had no hope of getting off it.
Their lives were in ruins and they had no hope.
The withdrawal symptoms that hit me after 6 shorts weeks of use, were monsterous.
These poor lost souls were on a higher dose than me, and had no hope of quitting.

Needless to say, after doing my cold turkey, I have not gone back on the tablets and am suffering terribly again and my quality of life is zero sometimes.

Please please stop taking Oxycontin if you can.... it's a monster drug and highly addictive.
Don't end up suffering like me and the forum of lost souls.
I sencerely hope you all manage to find some alternative.
Kindest regards
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Im so happy you decided to go drug free.

as always you know where to reach me.

~Freedom~
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I take 160 mg a day for facial pain.After a year the pain was getting so bad the pills did not help.I went to see another doctor and he put me on Tegretol 200 mg twice a day.I never went back to oxcicontin and never felt better in my life.My only problem is depresion I start crying not knowing why.Will have to see the doctor again for something for depresion.Anyone have a name for a good depresion pill.Will never go back to oxcicontin again
Thank you
Royal
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
My drug of choice was Percocet and Oxy's.  I was on them for three years.  I'm on my sixth day of withdrawals and it is NOT fun.

However, I am getting my life back.

I believe that these drugs should be as illegal as cocaine or heroin.  Or only given to people who are dying.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I was taking oxicontin made and eror in my post.I was getting 160 mg three times a day for 4 years.Now the doctor put me on Tegretol 400 mg and was told not to take any more oxicontin.The pain in my face is so bad i feel like taking my own life.I was told by the doctor that oxicontin and Tegretol dont go to gether.I was admited to the hospital with what i taught was a heart atack turns out to be low sodium.I was there for three days untill they got my sodium level back up to 161.Now i take just the tegretol but i`m going crazy with the pain,Dont know what to do as two doctors gave me different opinion.The Neuro told me to take both but at the emergency hospital they told me not to take Tegretol just oxicontin.I`m mixt up and the pain is so bad i think id rather die then have to put up with this pain
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Back problems are very specific.  I would recommend seeing a spine specialist.  I went to neurologists for a couple months with little results. I found the Southeastern Spine Institute and was fixed in 4 days.  It's sorta like, you wouldn't take your car to a sewing machine repair shop, right?  Take your back to someone who specializes in nothing but spine problems.
I hope this helps.  I was out of work for 4 1/2 months seeing doctors every other week until I went to the Spine Institute.  They looked at my MRI and had me on the table in 3 days. After 4 days, I was back at work and pain free.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Addiction Answerers
4522800 tn?1459192030
Blank
Avatar universal
Blank
phoenix, AZ
406584 tn?1399591666
Blank
495284 tn?1333897642
Blank
City of Dominatrix, MN
3197167 tn?1348972206
Blank
Avatar universal
Blank
los angeles, CA